How can I get rid of Artefill filler in my chin?

I had Artefill injected in my chin in 2009 to restore loss of volume in that area.It has now migrated south,become asymmetrical & droops(more pronounced on right side), resulting in an altered shape of my face.I desperately want it removed but DR who injected it is in prison right now. I have had 3 infections in injected site since 2013,one was quite serious; & caused whole area to permanently scar like an eczema rash. How can I have this filler removed? Can it be dissolved with any injectables?

Doctor Answers 4

Artefill complications and removal

At this stage, I would first modulate tissue reaction to restore some calm to the face. Surgery is not the first option, but will be necessary. 


Dr. Karamanoukian

Los Angeles

Los Angeles Plastic Surgeon
4.8 out of 5 stars 93 reviews


Im sorry to hear about your problem with this product. Its difficult to answer your question without images.  Artefill can be removed if visible or palpable but surgery does carry risks.  I would recommend initial treatment with 5FU and kenalog however this may not work so many years after the initial  treatment.  If this does not help seek out a  surgeon who has expertise with artefill removal..

Philip Solomon, MD, FRCS
Toronto Facial Plastic Surgeon
4.2 out of 5 stars 78 reviews

Artefill Injected into the Chin

I am sorry to hear that you are having problems.  Without pictures, it is impossible to give you any feed back other than suggest that you see an expert in your local area.  You can start your search right here on RealSelf using the search box or you can try There is a physician finder there where you should be able to locate someone that can help.I hope that helps.Best regards.

Brian Windle, MD
Kirkland Plastic Surgeon
4.9 out of 5 stars 50 reviews

Bellafill Injections

I suggest you see an expert this can be improved with 5fu/steroid injections or surgical removal.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.